I'm new to this forum and have just found you all. It's good to know I'm not the only one going through this - sorry guys!
I'm on Venlafaxine and dose at its highest was 300mg. However, I am slowly coming off it as I became suicidal, craved alcohol and was a total zombie and exhausted the whole time.
Now, it's taken me 7 months.....yes, 7 months
to get down to 18.75mg. During this time I have been unable to work and have the following in withdrawal: dizziness, brain slowed down, poor memory, nausea, explosive diarrhea, aching in joints, heavy limbs, breathlessness, snappiness, tearfulness, vivid dreams, total exhaustion, poor sleeping, headaches, occasional numbness of face.......is that everything....not sure.......but gives you an idea.
I am dreading the next drop, down to nothing as from other peoples experiences this is likely to be the worst. I am fortunate enough that I am paid 1/2 my wages through an insurance scheme with work but we still struggle. I also have a son who is not yet at school and I have to care for.
For me, this drug has been evil and I am now sure that it exacerbated my depression. I lost 6 months of my life in a fog while on high doses of this drug and now things are still very difficult. The withdrawal has been very long and drawn out and quite frankly I am sick of being ill and unable to live my life. I feel a shadow of the person I once was.
Had I been warned of the possible difficulties in withdrawing from this drug I would not have taken it. Yes maybe after exhausting all other possibilites however, this was only the second antidepressant given to me after trying Prozac.
I feel strongly that awareness of the withdrawal from this drug should be raised. Most of the Drs in the UK I have come across do not seem aware!